Home About us Current issue Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 1336 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 


 
CASE REPORT Table of Contents   
Year : 2007  |  Volume : 18  |  Issue : 4  |  Page : 617-620
Successful Treatment of Post-Renal Transplant Gastric and Pulmonary Kaposi's sarcoma with Conversion to Rapamycin Treatment


1 Department of Pathology, University Hospital of SFAX, Tunisia
2 Department of Nephrology, University Hospital of SFAX, Tunisia
3 Department of Immunology, University Hospital of SFAX, Tunisia
4 Department of Gastroenterology, University Hospital of SFAX, Tunisia

Correspondence Address:
Slim Charfi
Department of Pathology, University Hospital Habib Bourguiba, 3029 SFAX
Tunisia
Login to access the Email id


PMID: 17951954

Rights and Permissions

The incidence of Kaposi's sarcoma (KS) is higher in organ transplant recipients. The lesions are mainly cutaneous and isolated visceral involvement is rare. We herewith report a 38-year-old male patient, who underwent a cadaveric donor renal transplantation for chronic interstitial nephropathy. His immunosuppression protocol consisted of corticosteroids, tacrolimus and mycophenolate mofetil. Twenty-five months later, he presented with diarrhea and epigastric pain. An upper gastrointestinal endoscopy revealed an ulcer in the body of the stomach. Histological examination coupled with immunohistochemistry was suggestive of KS. Detailed examination did not show any skin lesions. Computed tomography of the chest revealed multiple bilateral lung micronodules. The patient tested positive for anti-Herpes Human Virus (HHV8) antibodies. Tacrolimus and mycophenolate mofetil were withdrawn and rapamycin was introduced. This resulted in a regression of both stomach and pulmonary KS. One-year later, the patient developed an episode of acute rejection, which was successfully treated with bolus steroids. Our case suggests that rapamycin-based immunosuppression offers a promising approach to the management of post-transplant KS, particularly with visceral involvement.


[FULL TEXT] [PDF]*
Print this article  Email this article
    

  Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
   Citation Manager
  Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2316    
    Printed70    
    Emailed0    
    PDF Downloaded434    
    Comments [Add]    
    Cited by others 5    

Recommend this journal